Drug interactions between dexmethylphenidate and guanfacine
Interactions between your drugs
guanfacine ↔ dexmethylphenidate
Applies to:guanfacine and dexmethylphenidate
Before using guanFACINE, tell your doctor if you also use dexmethylphenidate. Taking these drugs together can affect the rhythm of your heart. Call your doctor if you have symptoms of irregular heartbeat, chest tightness, blurred vision or nausea. You may need a dose adjustment or need your blood pressure checked more often if you take both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: guanfacine
Avoid consuming grapefruit or grapefruit juice during treatment with guanFACINE, as it may increase blood levels and effects of the medication. This may cause blood pressure to fall excessively, especially when you rise from a sitting or lying position. The risk of other side effects such as drowsiness, dizziness, lightheadedness, fainting, headache, palpitations, and heart rate changes may also increase. Additionally, you should avoid or limit the use of alcohol while being treated with guanFACINE. Combining the medication with alcohol can intensify sedative and blood pressure lowering effects, which may increase the risk of falls and injury. Avoid driving or operating hazardous machinery until you know how the medication affects you, and use caution when getting up from a sitting or lying position. If you are using a long-acting or extended-release formulation of the medication, make sure you do not take it with a high-fat meal. Doing so results in increased absorption and elevated blood levels of the medication. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.